Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online
Ask a Urologist   »  

Have suspected cystitus, took cystopurin. Now have lower back pain, near hips and abdomen, taking nurofen. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
good morning i have a question .. i recently had what i think was cystitus and i took cystopurin and it cleared up in 2 days. i now have lower back pain, occasionally i suffer with lower back pain and it is very lower back and sometimes out side of one of my hips and occasionally across my abdominan. i am taking nurofen now and using a hot water bottle, i have a cyst on my ovary , really small, would this be causing this??
Posted Sat, 5 Oct 2013 in Urinary and Bladder Problems
Answered by Dr. V. Sasanka 8 days later
Brief Answer:
Pain could also be due to spine issues

Detailed Answer:
At this stage, it seems extremely unlikely that a small cyst in the ovary could be the cause of the trouble.
There is a significant possibility that you might have a spine or intervertebral disc problem which could be the reason for the pain. This pain is similar to kidney pain, except that apart from the moving from back to front of abdomen, the pain also radiates down the legs. This can be confirmed by an MRI scan and after the opinion of a neurosurgeon, but if you have no neurological deficit, i.e tingling pain in lower limbs with loss of sensation or a weakness of limbs with increased pain, the neurosurgeons might feel that an MRI is unnecessary expenditure.
Instead, what you can try in the meantime would be to avoid straining your back, avoid lifting heavy weights, avoid soft mattresses, and maybe use mild pain killers like Tramadol, which do not damage your stomach or kidneys. I normally feel uncomfortable asking my patients to take NSAID (Non-steroidal anti-inflammatory drugs) drugs like Nurofen for long term - they have propensity to cause ulcers and kidney damage.
Hope I have been able to help you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor